Alert archive / Tennessee / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 113, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2023, 12:44 AM CDT for 5 counties in Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2023, 12:44 AM CDT (05:44 UTC)
- Expired
- Jun 26, 2023, 1:15 AM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 131 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 9:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2260 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 12.4
The text
As transmitted.
055
WUUS54 KOHX 260544
SVROHX
TNC027-049-087-133-137-260615-
/O.NEW.KOHX.SV.W.0113.230626T0544Z-230626T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1244 AM CDT Mon Jun 26 2023
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northern Overton County in Middle Tennessee...
Pickett County in Middle Tennessee...
Northeastern Jackson County in Middle Tennessee...
Clay County in Middle Tennessee...
Fentress County in Middle Tennessee...
* Until 115 AM CDT.
* At 1242 AM CDT, severe thunderstorms were located along a line
extending from near Celina to 8 miles southwest of Helenwood,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Livingston, Jamestown, Celina, Byrdstown, Allardt, Wolf River Dock,
Moss, Dale Hollow Lake, Pickett State Park, Pall Mall and Standing
Stone State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3637 8470 3638 8472 3634 8474 3633 8477
3631 8479 3649 8581 3657 8581 3661 8580
3662 8579 3661 8550 3663 8527 3660 8479
3640 8466
TIME...MOT...LOC 0542Z 318DEG 36KT 3649 8558 3635 8467
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ClementsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:27 AM CDT, 17 minutes earlier.
Area forecast discussion, Jun 26, 12:27 AM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1227 AM CDT Mon Jun 26 2023 ...New AVIATION... .UPDATE... Issued at 838 PM CDT Sun Jun 25 2023 It's been a quiet evening so far across Middle TN. We should see that change as head into the late evening and early overnight. A surface boundary is starting to push into KY stretching southwest into AR. An MCS developed over AR and has pushed into western TN. This MCS overall will miss our area but should clip our far southern counties of Wayne, Lawrence, and Giles Counties. This will bring a strong wind threat. Thunderstorms are expected to fill in along the surface boundary over western and northern KY. These storms will be the main threat for our area. They look to push into northern areas after 10 PM and continue to push south and east through the area. Surface dew points are in the mid to upper 70s, CAPE values are up to 2000+ j/kg, and effective shear of 40+ knots. This will support the potential for strong storms with wind and hail the main threat. The low level jet will also increase after 03z and that will bring increased low level helicity and a chance for an isolated tornado or two. The line of storms should clear our area by 4 am with much quieter and less humid weather tomorrow. && .SHORT TERM... (This afternoon through Monday Night) Issued at 129 PM CDT Sun Jun 25 2023 The severe weather threat we have been talking about over the last several days is being realized this afternoon. A severe thunderstorm watch for counties mainly south of I-40 and east of I-65 is in effect until 6 PM. Radar is lit up with robust, tall strong to severe thunderstorms that have a history of producing large hail and gusty winds with very frequent lightning. This is no surprise considering the amount of moisture and instability that is out there. On the topic of moisture, dew points are well into the 70s across all of Middle Tennessee. Couple that with the high surface temperatures caused by a mass of warm air advection and voila...you have heat index values soaring past 100 degrees. This sparked a heat advisory for our 2 western rows of counties that will be in effect until 7 pm. One interesting note to add for those of you that like to look at models is that the HRRR forecasted afternoon dew points to drop into the low 60s which definitely did not happen. Because of this, we recognized that convection was possible a lot sooner than what the HRRR was showing, i.e. the current storms on radar. We are still monitoring the potential for another round of severe thunderstorms late tonight into the overnight hours as troughing aloft will help push a weak front across the area. Though we are experiencing storms now, instability values at the surface and the mid-levels will still be plentiful enough to fuel storms and produce large hail provided there is enough lift. From the beginning, this complex of storms has been the most difficult to forecast given the large amount of model uncertainty. Timing and coverage have been the hardest to communicate because those parameters are different on just about every model you look at. The best way to handle the evolution of this is to simply say this: anticipate severe storms from now through the overnight hours. Again, healthy lapse rates with plenty of 0-6km shear and large MLCAPE values will lead to storms capable of producing damaging wind with large hail. The tornado threat remains low as helicity values are less than 150 m2/s2. If the storms tonight do not form a line like some model solutions are showing, the more likely outcome will be widely scattered hit- or-miss strong to severe thunderstorms; the kind where some may not get anything at all. After whatever front moves through overnight, our weather should be calm and hot for the remainder of the week. Monday is looking dry and mostly clear with highs in the low 90s and lows in the upper 60s. && .LONG TERM... (Tuesday through next Sunday) Issued at 129 PM CDT Sun Jun 25 2023 A large ridge responsible for the record-breaking heat in Texas will slowly shift east and influence our weather for the remainder of the week. Highs will steadily increase each day with a forecast high of 100 degrees in Nashville by Thursday. Models are showing a shortwave developing across the Great Plains that will bring our next chance of rain by the weekend. && .AVIATION... (06Z TAFS) Issued at 1218 AM CDT Mon Jun 26 2023 A band of strong to severe thunderstorms will move southeast from KY, across the Upper Cumberland area. The heaviest of the storms will track north of SRB/CSV, but a few cells and some brief gusty winds will likely impact SRB/CSV briefly between 06Z-09Z. Otherwise, VFR through this taf cycle with mainly clear skies. Winds will be mainly west. A few gusts around 18KT are expected during the daytime hours. && .PRELIMINARY POINT TEMPS/POPS... Nashville 91 68 91 67 / 0 0 0 0 Clarksville 90 66 91 65 / 0 0 0 0 Crossville 83 61 81 58 / 10 0 0 0 Columbia 90 65 90 65 / 10 0 0 0 Cookeville 85 63 84 61 / 10 0 0 0 Jamestown 82 62 81 60 / 10 0 10 0 Lawrenceburg 89 64 89 63 / 10 0 0 0 Murfreesboro 90 65 90 63 / 0 0 0 0 Waverly 89 64 89 65 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Mueller SHORT TERM...Baggett LONG TERM....Baggett AVIATION.....13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:07 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 38 min |
| Jun 26, 12:28 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Putnam | 47 min |
| Jun 26, 12:55 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale | 50 min |
| Jun 26, 1:08 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| Jun 26, 1:19 AM CDT | Areal Flood Advisory | OHX | Clay, Overton, Pickett | 116 min |
| Jun 26, 1:44 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 46 min |
| Jun 26, 1:51 AM CDT | Areal Flood Advisory | OHX | Fentress, Jackson, Overton, Putnam | 114 min |
| Jun 26, 2:13 AM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Smith, Sumner, Trousdale | 2 hr |
| Jun 26, 2:25 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 35 min |
| Jun 26, 2:34 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.